question-icon

Suggest treatment for allergic reaction to penicillin

default
Posted on Wed, 11 May 2016
Question: Hello. A naturopathic physician detected mold in my body and provided a homeopathic remedy that I started taking last friday: Mycological Immune Stimulator - 10 drops in water 3 times a day. I have been feeling progressively worse since then until I decided to check the ingredients and it contains small amounts of penicillin, to which I am allergic. I have stopped taking it, but is there anything I could do to bounce back to my former self? I feel like a zombie!
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (27 minutes later)
Brief Answer:
Treatment for Zombieness:

Detailed Answer:
Hello and welcome,

I am sorry you are having trouble. I am an advocate of alternative treatments, and I know of people who have benefited from homeopathic preparations (including animals who have benefited from it), but personally I find that people who are very sensitive can have untoward reactions.

Sometimes people have what are called in homeopathy "provings" where the right preparation causes the symptoms to come out. In other cases, it is the wrong preparation and a person has side effects.

Depending on the strength of the preparation you received, there is likely not much or any of actual penicillin in the preparation but the "energy" or essence of the penicillin. That doesn't mean it hasn't made you sick!

Mint, such as peppermint, is to be avoided with homeopathic preparations because it neutralizes or deactivates the preparation. So, given that information, perhaps taking some peppermint and also smelling it, will undo the energy effects of the homeopathic medicine? It's worth a try.

This is generally out of the realm of conventional doctors' expertise. I know some things about homeopathy from personal use (which I quit because of side effects) and from studying about it. You may want to ask the naturopath what to do, also. But in the meantime, smell and eat or drink peppermint. Possibilities are peppermint tea, peppermint candies, peppermint food flavoring for cooking or other sources of real mint.

I do hope this helps. Good luck to you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (11 minutes later)
Thank you, Doctor. I have resorted to an antihistamine because I was scared, but I will also try peppermint/mint.

Thank you,
XXXXXXX
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (17 minutes later)
Brief Answer:
Antihistamine is fine.

Detailed Answer:
If there was any remnants of penicillin in the preparation, an antihistamine is a good idea. It shouldn't hurt.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (36 minutes later)
Thank you and good night.
XXXXXXX
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (20 minutes later)
Brief Answer:
Good night.

Detailed Answer:
Good night XXXXXXX

If you have no further questions I can help with, go ahead and close the discussion as it can only be closed from your side. Thanks and good luck.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3136 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for allergic reaction to penicillin

Brief Answer: Treatment for Zombieness: Detailed Answer: Hello and welcome, I am sorry you are having trouble. I am an advocate of alternative treatments, and I know of people who have benefited from homeopathic preparations (including animals who have benefited from it), but personally I find that people who are very sensitive can have untoward reactions. Sometimes people have what are called in homeopathy "provings" where the right preparation causes the symptoms to come out. In other cases, it is the wrong preparation and a person has side effects. Depending on the strength of the preparation you received, there is likely not much or any of actual penicillin in the preparation but the "energy" or essence of the penicillin. That doesn't mean it hasn't made you sick! Mint, such as peppermint, is to be avoided with homeopathic preparations because it neutralizes or deactivates the preparation. So, given that information, perhaps taking some peppermint and also smelling it, will undo the energy effects of the homeopathic medicine? It's worth a try. This is generally out of the realm of conventional doctors' expertise. I know some things about homeopathy from personal use (which I quit because of side effects) and from studying about it. You may want to ask the naturopath what to do, also. But in the meantime, smell and eat or drink peppermint. Possibilities are peppermint tea, peppermint candies, peppermint food flavoring for cooking or other sources of real mint. I do hope this helps. Good luck to you.